Advice and help please

I have recently come off HRT (having tried several over the last 5 years), can this affect the thyroid? I have heard that progesterone and estrogen can cause an imbalance of the thyroid. I am on T4 and T3 still trial and error. Still have weight gain and numerous other symptoms. Taking Vit D, Selenium, Vit C, Iron, Folic Acid. I have noticed that my stress incontinence has come back, urination frequency. Never had the flushes etc. I am 57. It is just that I have been diagnosed with cervical spondylosis, and yesterday found out that I have degenerative osteoarthritis in my left foot. Will be having another root nerve canal (18weeks waiting list) had one already but did not help for long. Also another injection in my foot soot or cortisone. It's just the bone side had scans done twice over the years and told they are ok due another next year. The Endo told me that I could have a yearly injection to protect my bones, so not necessary to take HRT. Would be grateful for any advise please.

7 Replies

  • Sorry you had no replies - hopefully someone with relevant knowledge will pick this up from latest activity.. xx

  • Thank you Louise, I will keep checking.

  • Oestrogen is an anti thyroid hormone but if in balance with progesterone shouldn't cause a problem. To be honest I have tried three types of HRT and now take progesterone only (no, my GP doesn't know yet!) but I feel much better on that alone, no flushes, no mood swings etc. Have you tried a Vaginal oestrogen cream/pessary for the incontinence problem? Sorry I cannot help anymore but Im sure someone will be along that can :)

  • Hello Silver_Fairy I have literally been to see my Gyno today and she has given me a combi patch of both estrogen and progesterone. Got the shock of my life I have put on 10kgs in 1 year, very upset. Still trying T4 and T3. I came off HRT before Christmas, the weight has crept up. With you saying Oestrogen is an anti thyroid hormone once again I am worried. I had read about this but someone said to adjust thyroid medication. My Endo has just reduced me from T4 100 to 50 and upped T3 from 20 to 30mcgs. Should I up more? So confusing and worrying. I dont have the flushed etc but it is for my bones, osteoarthritis in left foot just found out and Cervical Spondylosis.

  • I am losing weight very slowly. It could either be that I am slightly hyper or because I am off the oestrogen ( which makes you retain fluid etc) There are other ways to help osteoporosis ie diet, exercise, supplements, you could maybe ask your GP or specialist

    about these. Try a menopause forum too, like this one, many people with experience and knowledge.

    As to the thyroid medication, I really don't know as I have Graves but you may need to stay on that dose a while longer to see any effect.

    How long have you been on that dose?

  • I have only been on that dose of T3 40mcgs for a week or so, but I have still gained weight on T3. Now confused about the patches as I want to protect my bones, and because of my Mum having severe osteoporosis I want to help my bones. I feel I am retaining fluid off the patches also.

  • I would be guided by your specialist or do a lot of research!

    The problem is everything works together in the body and if one thing is out of kilter it effects so many things.

    Maybe a separate post about the T3 and T4 and put up your last thyroid results (with ranges) and someone more knowledgeable hopefully will respond. It can be confusing when more than one thing is started ie new HRT, different dose of thyroid medication as you dont know what is causing which symptom.

You may also like...